Alert archive / Oklahoma / Tornado Warnings in 2013

Tornado Warning 57, NWS Norman, OK

May 31, 2013Canadian County, Oklahoma

NWS Norman, OK issued this tornado warning at May 31, 2013, 5:36 PM CDT for Canadian County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 5:36 PM CDT (22:36 UTC)
Expired
May 31, 2013, 6:15 PM CDT
In force
39 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Canadian County, OK

The radar

The Norman radar (KTLX), 73 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 6:05 PM CDTTORNADO7 Sw El Reno, OKASSIGNED A PRELIMINARY RATING OF EF-3. LONG TRACK TORNADO CAUSED EXTENSIVE DAMAGE IN THE EL RENO AND UNION CITY AREAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 3:27 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 585 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3114 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
585 m²/s²
0-3 km storm-relative helicity
551 m²/s²
Significant tornado parameter
2.3
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WFUS54 KOUN 312236
TOROUN
OKC017-312315-
/O.NEW.KOUN.TO.W.0057.130531T2236Z-130531T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CANADIAN COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 615 PM CDT
    
* AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 7 MILES NORTHEAST OF HINTON...AND MOVING EAST AT
  25 MPH.

IN ADDITION TO A TORNADO...LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL
SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  EL RENO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES. THEY WILL NOT
PROTECT YOU FROM A TORNADO.

THE TORNADO MAY BE HIDDEN BY RAIN AND VERY DIFFICULT TO SEE. DO NOT
WAIT. TAKE COVER NOW.
&&

LAT...LON 3541 9791 3546 9828 3556 9828 3562 9791
TIME...MOT...LOC 2236Z 271DEG 21KT 3552 9823 

$$

AUSTIN
2 follow-up statements
494 
WWUS54 KOUN 312250
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT FRI MAY 31 2013

OKC017-312315-
/O.CON.KOUN.TO.W.0057.000000T0000Z-130531T2315Z/
CANADIAN OK-
550 PM CDT FRI MAY 31 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
CANADIAN COUNTY...
        
AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 6 MILES SOUTHWEST OF CALUMET...MOVING 
EAST AT 15 TO 20 MPH. THIS TORNADO IS MOVING PARAELLE TO INTERSTATE 
40.

IN ADDITION TO A TORNADO...LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE
IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EL RENO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES. THEY WILL NOT
PROTECT YOU FROM A TORNADO.

THE TORNADO MAY BE HIDDEN BY RAIN AND VERY DIFFICULT TO SEE. DO NOT
WAIT. TAKE COVER NOW.
&&

LAT...LON 3541 9791 3545 9821 3546 9825 3557 9824
      3562 9791
TIME...MOT...LOC 2246Z 274DEG 13KT 3552 9817 

$$

AUSTIN
755 
WWUS54 KOUN 312257
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT FRI MAY 31 2013

OKC017-312315-
/O.CON.KOUN.TO.W.0057.000000T0000Z-130531T2315Z/
CANADIAN OK-
557 PM CDT FRI MAY 31 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
CANADIAN COUNTY...
        
AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A CONFIRMED TORNADO LOCATED 7 MILES SOUTH OF
CALUMET...MOVING EAST AT 20 MPH.

IN ADDITION TO A TORNADO...LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE
IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EL RENO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.

DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES. THEY WILL NOT
PROTECT YOU FROM A TORNADO.

THE TORNADO MAY BE HIDDEN BY RAIN AND VERY DIFFICULT TO SEE. DO NOT
WAIT. TAKE COVER NOW.
&&

LAT...LON 3558 9791 3541 9791 3545 9821 3546 9820
      3555 9817
TIME...MOT...LOC 2256Z 290DEG 16KT 3549 9811 

$$

AUSTIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 31, 5:28 PM CDT, 8 minutes earlier.

Area forecast discussion, May 31, 5:28 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
528 PM CDT FRI MAY 31 2013

.UPDATE...
UPDATED POPS/WX...

&&

.DISCUSSION...
WITH STORMS FINALLY DEVELOPING ALONG THE FRONT ACROSS CENTRAL AND
NORTHERN OKLAHOMA WEST OF THE METRO...UPDATED POPS AND WX THROUGH
12Z. SHOULD SEE THIS LINE SLOWLY PUSH EASTWARD THROUGH THE
EVENING. BESIDES SIGNIFICANT SEVERE WEATHER...DAMAGING
HAIL...WINDS...AND TORNADOES...THE SLOW NATURE OF THE SYSTEM WILL
LIKELY RESULT IN AN INCREASED FLOOD/FLASH FLOOD RISK THROUGH THE
EVENING ACROSS NORTH CENTRAL OKLAHOMA.

JTK

&&

.PREV DISCUSSION... /ISSUED 256 PM CDT FRI MAY 31 2013/

DISCUSSION...
MAIN ATTENTION THIS AFTERNOON IS ON THE IMMINENT SEVERE WEATHER
EVENT. FOR THE GENERAL FORECAST...ONLY A FEW CHANGES WERE MADE AS
COMPARED WITH THE FORECAST ISSUED THIS MORNING. RAIN CHANCES AND
RAINFALL AMOUNTS FOR TONIGHT AND TOMORROW WERE REFINED
SLIGHTLY...BASED ON THE LATEST EXPECTATIONS.

THE GENERAL SITUATION BEGINS WITH A HIGHLY VOLATILE ATMOSPHERE
THIS EVENING. WE EXPECT SEVERE STORMS TO DEVELOP LATE THIS
AFTERNOON...THEN CONVERT INTO A HEAVY RAIN EVENT
TONIGHT...GENERALLY AFFECTING AREAS THAT HAVE ALREADY EXPERIENCED
A RATHER LARGE AMOUNT OF RAIN IN THE PAST WEEK OR TWO. A FLASH
FLOOD WATCH IS ALREADY IN EFFECT...AND NO CHANGES APPEAR TO BE
PRUDENT AT THIS TIME.

AS THE STORM SYSTEM SHIFTS EAST AND SOUTHEAST DURING THE DAY
TOMORROW...THE RAIN WILL LIKEWISE SHIFT IN POSITION. WE EXPECT THE
RAIN TO BE MAINLY OVER SOUTHEAST AND SOUTH-CENTRAL OKLAHOMA BY
TOMORROW AFTERNOON. THE RAIN SHOULD END ENTIRELY BY SUNDAY
MORNING. AFTER A RAIN-FREE AND UNSEASONABLY MILD DAY ON
SUNDAY...RAIN RETURNS TO THE FORECAST ON MONDAY. THERE WILL BE AT
LEAST A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY NEXT
WEEK. SEVERE WEATHER NEXT WEEK SHOULD BE RELATIVELY UNCOMMON.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  81  57  78 / 100  20  10   0
HOBART OK         65  85  55  83 /  30  10  10  10
WICHITA FALLS TX  73  88  59  85 /  30  20  10  10
GAGE OK           57  81  50  81 /  20   0   0  10
PONCA CITY OK     63  79  53  77 /  90  10   0   0
DURANT OK         73  84  61  81 /  30  50  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR OKZ007-008-012-
     013-018>020-024>026-028>032.

TX...NONE.
&&

03/04
Hazardous weather outlook, May 31, 12:49 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT FRI MAY 31 2013

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1249 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF OKLAHOMA AND
WESTERN NORTH TEXAS AFTER 3 PM THIS AFTERNOON.

LOCATION...
THE MODERATE RISK IS ACROSS MAINLY CENTRAL OKLAHOMA...SOUTHEAST
OF A LINE FROM PONCA CITY TO KINGFISHER...EAST OF A LINE FROM
KINGFISHER TO LAWTON...NORTH OF A LINE FROM LAWTON TO ARDMORE...
TO ADA TO HOLDENVILLE. THE OKLAHOMA CITY METRO AREA IS IN THE
MODERATE RISK AREA.

THE SLIGHT RISK IS OUTSIDE THE MODERATE RISK...EAST OF A
MEDFORD TO CLINTON TO ALTUS TO KNOX CITY LINE.

LOCATIONS WEST OF A MEDFORD TO CLINTON TO ALTUS TO KNOX CITY
LINE ARE NOT EXPECTED TO HAVE SEVERE STORMS THROUGH TONIGHT.

IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING...

HAIL UP TO THE SIZE OF SOFTBALLS...
TORNADOES...
DAMAGING WIND GUSTS OF 75 MPH...
HEAVY RAINFALL LEADING TO FLOODING...

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE BETWEEN 3 PM THIS
AFTERNOON AND MIDNIGHT TONIGHT. A FEW SEVERE STORMS MAY CONTINUE
AFTER MIDNIGHT TONIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
LATE THIS AFTERNOON INTO TONIGHT.

DISCUSSION...
FIRST STORM DEVELOPMENT WILL BE NEAR OR JUST EAST OF A DRYLINE
AND STATIONARY FRONT COMBINATION...BETWEEN 3 AND 6 PM TODAY...
SOMEWHERE NEAR A PONCA CITY TO HOBART TO VERNON TEXAS LINE. THESE
STORMS WILL INTENSIFY RAPIDLY AND MOST LIKELY BE DISCRETE SUPERCELLS
AS THEY MOVE INTO CENTRAL OKLAHOMA.

THE POTENTIAL FOR TORNADOES AND VERY LARGE HAIL WILL BE GREATEST IN
THE MODERATE RISK AREA FROM 4 PM TO 10 PM FROM DISCRETE SUPERCELLS
AS THE WIND SHEAR INCREASES ACROSS THE AREA.

STORMS THIS EVENING WILL LIKELY CONSOLIDATE INTO CLUSTERS AND LINES ALONG
OR AHEAD OF A COLD FRONT...THEN MOVE SOUTHEAST THROUGHOUT THE NIGHT...
WITH AN INCREASING DAMAGING WIND...HEAVY RAINFALL AND FLOODING THREAT...
AND DECREASING LARGE HAIL AND TORNADO THREAT. THUNDERSTORMS WILL CONTINUE
AFTER MIDNIGHT TONIGHT...MAINLY ACROSS THE CENTRAL AND EASTERN PART OF
OKLAHOMA...THOUGH THE SEVERE POTENTIAL WILL SLOWLY DIMINISH THROUGHOUT
THE NIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL COULD LEAD TO FLASH FLOODING LATE THIS AFTERNOON INTO
SATURDAY AS THE FRONT SLOWLY MOVES SOUTH INTO THE VERY MOIST AIRMASS.
RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE
POSSIBLE IN SOME LOCATIONS. WITH ALREADY SATURATED GROUND IN SOME
AREAS...THIS HEAVY RAIN COULD LEAD TO FLASH FLOODING. A FLASH FLOOD
WATCH IS IN EFFECT FOR PARTS OF NORTHERN AND CENTRAL OKLAHOMA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS SATURDAY. THE RISK OF SEVERE STORMS WILL DIMINISH SATURDAY...
BUT THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE.

A BRIEF DRY PERIOD WILL OCCUR SUNDAY BEFORE STORM CHANCES RETURN MONDAY
AND CONTINUE THROUGH NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.

MAXWELL/MBS

In the hours before

Special weather statement, May 31, 4:32 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
432 PM CDT FRI MAY 31 2013

OKZ008-312200-
KAY OK-
432 PM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KAY COUNTY UNTIL 500 PM
CDT...

AT 431 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF KAW
LAKE...MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
PONCA CITY...TONKAWA...NEWKIRK...KAW CITY...KILDARE...KAW LAKE AND
HARDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3700 9676 3679 9676 3677 9680 3677 9681
      3675 9683 3675 9689 3668 9693 3670 9704
      3668 9707 3660 9705 3662 9745 3699 9698
TIME...MOT...LOC 2131Z 238DEG 34KT 3681 9695

WR
Special weather statement, May 31, 4:35 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
435 PM CDT FRI MAY 31 2013

OKZ019-025-026-029-030-312215-
LOGAN OK-OKLAHOMA OK-LINCOLN OK-CLEVELAND OK-POTTAWATOMIE OK-
435 PM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN...OKLAHOMA...
LINCOLN...CLEVELAND AND NORTHERN POTTAWATOMIE COUNTIES UNTIL
515 PM...

...THIS IS A SPECIAL FORECAST FOR THE TORNADO RECOVERY AREAS...

AT 430 PM...THUNDERSTORM INITIATION WAS TRYING TO OCCUR JUST EAST
OF WEATHERFORD AND NORTHWEST OF LAWTON. WITH AN EXTREMELY UNSTABLE
ENVIRONMENT...STORMS ARE EXPECTED TO DEVELOP EXPLOSIVELY BETWEEN
430 PM AND 5 PM. MOVEMENT WILL INITIALLY BE TO THE NORTHEAST BUT
WILL BE MORE DUE EAST AS STORMS MATURE.

MONITOR WEATHER CONDITIONS CLOSELY. STORMS THAT FORM WEST AND
SOUTHWEST OF THE RECOVERY AREAS LATE THIS AFTERNOON AND EARLY
THIS EVENING WILL NEED TO BE WATCHED CLOSELY. GIANT HAIL AND
TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS.

ADDITIONAL FORECASTS WILL BE SENT AS THE WEATHER SITUATION EVOLVES
THROUGH THE EVENING.

11
Special weather statement, May 31, 4:36 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT FRI MAY 31 2013

OKZ016>018-022>024-312200-
CUSTER OK-KINGFISHER OK-BLAINE OK-WASHITA OK-CADDO OK-CANADIAN OK-
436 PM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER...
SOUTHWESTERN KINGFISHER...CENTRAL BLAINE...NORTHEASTERN WASHITA...
NORTHERN CADDO AND NORTHWESTERN CANADIAN COUNTIES UNTIL 500 PM CDT...

AT 431 PM CDT...SEVERAL DEVELOPING THUNDERSTORMS EXTENDED FROM 6
MILES SOUTHWEST OF GREENFIELD... TO NEAR CORN. THESE STORMS MOVING
NORTHEAST AT 30 MPH AND WILL LIKELY BECOME SEVERE IN THE NEXT HALF
HOUR.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...WATONGA...HINTON...GEARY...HYDRO...CORN...EAKLY...
COLONY...HITCHCOCK...GREENFIELD...BRIDGEPORT AND OMEGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.

&&

LAT...LON 3606 9832 3581 9791 3522 9851 3541 9893
TIME...MOT...LOC 2131Z 224DEG 27KT 3568 9848

AUSTIN
Special weather statement, May 31, 4:58 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
458 PM CDT FRI MAY 31 2013

OKZ012-312230-
GARFIELD OK-
458 PM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD COUNTY UNTIL 530
PM CDT...

AT 452 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HENNESSEY...
MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ENID...WAUKOMIS...GARBER...COVINGTON...DRUMMOND...BRECKENRIDGE...
FAIRMONT...DOUGLAS...VANCE AIR FORCE BASE...BISON AND NORTH ENID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.

&&

LAT...LON 3658 9758 3617 9756 3618 9809 3635 9810
TIME...MOT...LOC 2152Z 230DEG 26KT 3615 9793

WR
Local storm report, May 31, 5:06 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
506 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             2 NE GREENFIELD         35.75N 98.35W
05/31/2013  E1.25 INCH       BLAINE             OK   PUBLIC

            A FEW QUARTER TO HALF DOLLAR HAIL STONES

&&

DW
Special weather statement, May 31, 5:27 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CDT FRI MAY 31 2013

OKZ037-038-044-312245-
COTTON OK-TILLMAN OK-COMANCHE OK-
527 PM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COTTON...SOUTHEASTERN
TILLMAN AND SOUTHERN COMANCHE COUNTIES UNTIL 545 PM CDT...

AT 524 PM CDT...A DEVELOPING THUNDERSTORM WAS LOCATED 5 MILES EAST
OF LOVELAND...MOVING EAST-NORTHEAST AT 25 MPH. THIS STORM IS BEING
MONITORED CLOSELY FOR RAPID INTENSIFICATION AND COULD BECOME SEVERE
QUICKLY.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
GRANDFIELD...CHATTANOOGA...FAXON AND COOKIETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3438 9880 3452 9852 3427 9840 3421 9872
TIME...MOT...LOC 2224Z 249DEG 23KT 3433 9868

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:04 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Grady, McClain, Pontotoc, Pottawatomie56 min
May 30, 7:23 PM CDTSevere Thunderstorm WarningOUNLove37 min
May 30, 7:45 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc45 min
May 30, 7:52 PM CDTTornado WarningOUNGarvin, Murray23 min
May 30, 8:05 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray25 min
May 30, 8:10 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain35 min
May 30, 8:27 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray63 min
May 30, 8:34 PM CDTFlash Flood WarningOUNGarvin3 hr
May 30, 8:54 PM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc51 min
May 30, 9:02 PM CDTSpecial Weather StatementOUNPottawatomie43 min
May 30, 9:43 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston, Murray, Pontotoc62 min
May 31, 4:02 PM CDTSpecial Weather StatementOUNKay28 min
May 31, 4:32 PM CDTSpecial Weather StatementOUNKay28 min
May 31, 4:36 PM CDTSpecial Weather StatementOUNBlaine24 min
May 31, 4:44 PM CDTSevere Thunderstorm WarningOUNKay46 min
May 31, 4:46 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Kingfisher44 min
May 31, 4:58 PM CDTSpecial Weather StatementOUNGarfield32 min
May 31, 4:58 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher47 min
May 31, 5:14 PM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher, Logan46 min
May 31, 5:25 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Kingfisher50 min
May 31, 5:27 PM CDTSpecial Weather StatementOUNCotton18 min
May 31, 5:29 PM CDTSevere Thunderstorm WarningOUNKay, Noble46 min
May 31, 5:42 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Stephens63 min
May 31, 5:47 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne58 min
May 31, 5:59 PM CDTSpecial Weather StatementOUNCanadian, Cleveland, Kingfisher, Logan, Oklahoma46 min
May 31, 6:08 PM CDTTornado WarningOUNCanadian, Grady52 min
May 31, 6:19 PM CDTTornado WarningOUNLogan, Noble, Payne26 min
May 31, 6:28 PM CDTTornado Warning EmergencyOUNCanadian, Oklahoma32 min
May 31, 6:37 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Grady, Stephens53 min
May 31, 6:42 PM CDTSevere Thunderstorm WarningOUNLogan, Noble, Payne48 min
May 31, 6:49 PM CDTSpecial Weather StatementOUNKay26 min
May 31, 6:57 PM CDTTornado Warning EmergencyOUNCanadian, Cleveland, Oklahoma48 min
May 31, 6:58 PM CDTTornado WarningOUNCanadian, Cleveland, Oklahoma32 min

Nearby

Tornado Warnings in Oklahoma, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.